Okay, here it goes: I've been searching for almost 2 hours trying to find some kind of information on these strange symptoms I've been having and I can't come up with anything.
My face has been numb from the bridge of my nose, right down to my chin. My mouth is numb as well (my tongue feels swollen, although its not). My face is somewhat flushed (similar to being in the wind for too long). I have had these symptoms off and on for about 2 years (last about 1 week and then go away). My ears are burning up. My lymph nodes in my neck are NOT swollen. My eyes feel that they are really cold (I don't have a fever). My whole entire head (down to my shoulders) itch like hell. I don't have a rash.
A couple of months ago, I went to the doctor for a normal gyno exam - well, my blood test came up with an abnormally high white blood count. I have been tested for all of the usual suspects (AIDS, flu's, TB, etc.) and none of them came up positive. My doctor ordered me to continue to have blood tests taken every 2 months for the next year to "establish" my WBC baseline - well, each time my white blood count has still been very high - I still have to go for another 8 months. I do know that I have a pretty bad Vitamin B deficiency, but I make up that with Oral vitamins and increased meat & beans consumption. I have chelitis on the corners of my mouth because of it. Does anyone think or know if Vitamin B deficiency can be causing these "odd" symptoms noted above? I would appreciate any help.
There are a lot of possiblities... Are you having any other symptoms such as vision or hearing problems, difficulty moving any part of your face, etc? It seems most likely that this is a nerve problem. You might want to look into Bell's palsy, multiple sclerosis, acoustic neuroma, Horner's syndrome, Lyme disease. If these symptoms are new, you should go see your doctor.
The flushing and numbness and such sound to me like possible niacin flush - many forms of B3 (niacin) will cause a hot flush when you take the supplement. The fact that you said you have B vitamin deficiencies and are taking B vitamins makes me think that may be what is causing that. Did the symptoms start after you started taking the vitamins?
If it is niacin flush, stopping the vitamins for a few days should make the flush go away, and that would tell you. If it is a niacin flush, I'm not sure that the symptoms are related to the increased white cell count, though if you're sensitive to the niacin, then the allergy white cells (eosinophils) would be increased, so that may be a possibility.
What about sensitivity to chemicals? I work in the custom cabinetry line. we have designers that design and sell them.
I just heard a story the other day by another desinger who works in a different showroom than mine, and she told me she's allergic to phermaldyhide(spelling?) I was curious how she found this out.
her reply was: when they order sample doors to show to their client what they're cabinets will look like with the type of color,style and glazes, plus drawer style, when the package is opened up you get a whiff of strong chemical smell. you can't help but breathe it in because your face is right near it. Well this womans face gets all flushed and other symtoms happen which I can't recall. I was shocked. when she went to P.A. to the factory where they give you a tour on how the place is run, they wouldn't let her sit in the room where the use the paints,stains and glazes. she had to go to a special room. Not even a mask would have prevented it.
this is frightening. I especially learned that different jobs, like working with wood, can cause certain types of lymphomas if one works with it for a long period of time.
Because of the chemicals.
Do you work with chemicals?
I don't know. It's just a thought. I take all suggestions. One never knows.
Hope you get an answer.
Formaldehyde is a known carcinogen, which means that it is known to cause cancer. You should not be exposed to that at your workplace without proper protective gear. If your company did not inform you of the risks involved with exposure to formaldehyde and any other chemicals, they are in violation of the law. You need to investigate this immediately to protect your health!